Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 59, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 25, 2001, 4:00 AM CST for Walker County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 25, 2001, 4:00 AM CST (10:00 UTC)
- Expired
- Feb 25, 2001, 4:30 AM CST
- In force
- 30 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Walker County, AL
The radar
The Birmingham radar (KBMX), 83 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 510 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 251000 SVRBHM ALC127-251030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 400 AM CST SUN FEB 25 2001 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALKER COUNTY IN CENTRAL ALABAMA * UNTIL 430 AM CST * AT 357 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM JASPER TO 12 MILES SOUTHWEST OF OAKMAN...MOVING EAST AT 35 MPH. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...CORDOVA. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES. LAT...LON 3395 8725 3351 8770 3369 8712 3388 8696
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 3:24 AM CST, 36 minutes earlier.
Area forecast discussion, Feb 25, 3:24 AM CST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 324 AM CST SUN FEB 25 2001 ANOTHER BUSY NIGHT. SEVERAL LINES OF CONVECTION CURRENTLY WORKING EWD ACROSS FA...SO WILL NEED TO KEEP FAIRLY HIGH POPS GOING THRU THE MORNING HOURS FROM E OF HSV...S THRU BHM TO MGM. SHOULD SEE GRADUAL DRYING FROM THE W THRU THE DAY...BUT ETA KEEPS QUITE A BIT OF CLOUDS/LOLVL MOISTURE IN PLACE OVER CNTL AL THRU AT LEAST THRU MON MRNG. WL KP MCLDY WRDG FM MGM SEWD...WITH PCLDY SUFFICING FURTHER N AS HIGH CLDSS INVADES THE AREA BY AFTN. LOOKS LIKE ANOTHER ROUND OF RAIN TUE INTO WED. UNDERCUT NGM TEMPS A BIT MON...OTHERWISE GUIDANCE IN THE BALLPARK. 66 FIRST PD POPS SUB6JECT TO CHANGE PRIOR TO RELEASE... HSV EB 070/039 057/041 ___ 66300 BHM EB 073/043 063/042 ___ 66600 MGM WB 073/049 069/047 ___ 66800= .BHM...NONE.
In the hours before
Special weather statement, Feb 25, 2:03 AM CST, 1 hour 57 minutes before
ALZ001>003-250900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 203 AM CST SUN FEB 25 2001 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCH NUMBER 38... LAUDERDALE...COLBERT AND FRANKLIN. THE FOLLOWING COUNTIES IN NORTH AND CENTRAL ALABAMA REMAIN IN THE WATCH UNTIL 3 AM CST... LIMESTONE...LAWRENCE...MORGAN...MADISON...JACKSON...MARSHALL... DEKALB...MARION....WINSTON...CULLMAN...BLOUNT...ETOWAH...LAMAR... FAYETTE...WALKER...JEFFERSON...ST CLAIR...PICKENS...TUSCALOOSA... BIBB...SHELBY...SUMTER...GREENE...HALE...PERRY...CHILTON...AUTAUGA... DALLAS AND LOWNDES.
Special weather statement, Feb 25, 2:30 AM CST, 1 hour 30 minutes before
ALZ001>003-250900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 230 AM CST SUN FEB 25 2001 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCH NUMBER 38... LIMESTONE...LAWRENCE AND MARION. THE FOLLOWING COUNTIES IN NORTH AND CENTRAL ALABAMA REMAIN IN THE WATCH UNTIL 3 AM CST... MORGAN...MADISON...JACKSON...MARSHALL...DEKALB... WINSTON...CULLMAN...BLOUNT...ETOWAH...LAMAR...FAYETTE...WALKER... JUEFFERSON...ST CLAIR...PICKENS...TUSCALOOSA...BIBB...SHELBY... SUMTER... MTER...GREENE...HALE ...PERRY...CHILTON...AUTAUGA...DALLAS AND LOWNDES.
Special weather statement, Feb 25, 3:07 AM CST, 53 minutes before
ALZ001>038-040>050-251000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 307 AM CST SUN FEB 25 2001 ...TORNADO WATCH ALLOWED TO EXPIRE AT 3 AM... TORNADO WATCH NUMBER 38 WHICH WAS IN EFFECT FOR MUCH OF NORTHERN... CENTRAL AND SOUTHWEST ALABAMA HAS BEEN ALLOWED TO EXPIRE AS OF 3 AM CST. THE THUNDERSTORM ACTIVITY OVER NORTHERN ALABAMA HAS DIMINISHED SIGNIFICANTLY DURING THE PAST COUPLE OF HOURS...AND NO ADDITIONAL SEVERE WEATHER IS EXPECTED. OVER CENTRAL ALABAMA...THE ENVIRONMENT IS STILL SOMEWHAT CONDUCIVE FOR SEVERE WEATHER...ESPECIALLY IN AREAS FROM SELMA AND MARION... EASTWARD INTO THE CLANTON...ALEX CITY...WETUMPKA AND MONTGOMERY AREAS. PERSONS IN THIS PART OF THE STATE NEED TO REMAIN ALERT FOR THE POSSIBILITY OF SEVERE WEATHER THROUGH AT LEAST 5 AM.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 11:49 PM CST | Severe Thunderstorm Warning | BMX | Colbert, Lauderdale | 56 min |
| Feb 25, 12:44 AM CST | Severe Thunderstorm Warning | BMX | Colbert, Franklin, Lauderdale | 46 min |
| Feb 25, 12:50 AM CST | Severe Thunderstorm Warning | BMX | Winston | 25 min |
| Feb 25, 1:55 AM CST | Tornado Warning | BMX | Perry | 50 min |
| Feb 25, 2:48 AM CST | Severe Thunderstorm Warning | BMX | Dallas, Perry | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.